The limiting side effect of the chemotherapeutic agent oxaliplatin is its neurotoxicity, which promotes a neuropathic syndrome. In a rat model of oxaliplatin-induced neuropathy (2.4 mgkg-1 intraperitoneally, daily injected for 21 days), a dramatic decrease of the alpha7 nAChR protein expression levels was highlighted in the peripheral as well as central nervous system. The repeated treatment with the eutomer of the new alpha7 nAChR agonist ICH-3 (30 mgkg-1 p. os, daily administered for 21 days, starting from the first oxaliplatin injection) prevented mechanical hyperalgesia, mechanical and thermal allodynia, and improved motor coordination. Western blot analysis revealed that this treatment with the agonist significantly counteracted the decrease of alpha7 protein levels. Further ex vivo analysis of the nervous system evidenced a neuroprotective effect for ICH-3. On the whole, these results strongly suggest the pivotal role of alpha7 nAChRs in neuroprotection during chemotherapy-induced neuropathy.
Chemotherapy-induced neuropathy: involvement of the alpha7 nAChR subtype / L. Di Cesare Mannelli, C. Dallanoce, C. Matera, M. Zanardelli, A. Pacini, C. De Micheli, M. De Amici, C. Ghelardini - In: New insights in the pharmacological control of pain - Abstract book[s.l] : Università degli Studi di Milano, 2011 Sep 30. (( convegno New insights in the pharmacological control of pain tenutosi a Milano nel 2011.
|Titolo:||Chemotherapy-induced neuropathy: involvement of the alpha7 nAChR subtype|
|Parole Chiave:||neuroprotection ; chemotherapy ; neuropathy ; alpha7 ; nAChR|
|Settore Scientifico Disciplinare:||Settore BIO/14 - Farmacologia|
Settore CHIM/08 - Chimica Farmaceutica
|Data di pubblicazione:||30-set-2011|
|Tipologia:||Book Part (author)|
|Appare nelle tipologie:||03 - Contributo in volume|